Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Jun 28, 2021, 4:32 PM EDT for Summit County, Ohio. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2021, 4:32 PM EDT (20:32 UTC)
- Expired
- Jun 28, 2021, 5:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Cleveland, OH
County Summit County, OH
The radar
The Cleveland radar (KCLE), 38 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 4:43 PM EDT | HAIL 0.7 | 2 Wsw Northfield, OH | |
| Jun 28, 4:45 PM EDT | HAIL 0.7 | 1 W Macedonia, OH | DIME SIZE HAIL REPORTED FOR 5 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 188 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
530
WWUS81 KCLE 282032
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
432 PM EDT Mon Jun 28 2021
OHZ011-013-021-022-282100-
Summit-Geauga-Portage-Cuyahoga-
432 PM EDT Mon Jun 28 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PORTAGE...
SOUTHWESTERN GEAUGA...SOUTHEASTERN CUYAHOGA AND NORTHERN SUMMIT
COUNTIES...
At 432 PM EDT, a strong thunderstorm was located near Macedonia, or
12 miles north of Akron, moving northeast at 25 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Akron, Cuyahoga Falls, Kent, Solon, Hudson, Twinsburg, Tallmadge,
Streetsboro, Macedonia, South Russell, Stow, Broadview Heights,
Aurora, Brecksville, Bedford, Bedford Heights, Fairlawn, Munroe
Falls, Chagrin Falls and Northfield.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4110 8161 4128 8169 4147 8137 4121 8126
4114 8137
TIME...MOT...LOC 2032Z 237DEG 22KT 4126 8155
$$
JaszkaWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jun 28, 3:28 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 28, 3:28 PM EDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 328 PM EDT Mon Jun 28 2021 .SYNOPSIS... A frontal boundary will sag south towards the area will stall through Wednesday. A cold front will then pass southeast across the area on Thursday into Friday. A trough may linger into the weekend. && .NEAR TERM /THROUGH TUESDAY NIGHT/... Isolated to scattered thunderstorms continue across the area this afternoon, though any organization thus far has been kept to a minimum due to dry mid and low-level air and a lack in deep layer shear. This has also caused thunder chances to be quite limited thus far as updrafts struggle to reach into the -10C to -20C levels. Showers and thunderstorms should quickly diminish this evening following sunset. A few additional showers and/or thunderstorms may be possible across NW OH later this evening into the early overnight with any residual storms from IN/MI. Afternoon and evening thunderstorms are once again possible on Tuesday, though coverage and intensity may be slightly higher. Instability is forecast to be moderate with MLCAPE around 1500 to 2000 J/kg, though deep layer shear will once again be weak in the 15 to 20 knot range. Increased low and mid-level moisture will be present, and in addition to the increased instability, SPC has added a SWODY2 marginal risk for NW OH, mainly for strong to severe downburst winds. Temperatures on Tuesday will be similar to those of today, in the upper 80s to lower 90s with heat indices in the low to mid 90s. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... By Wednesday, an upper trough will become more progressive and dig south across Ontario. Slightly stronger deep layer shear will be present, 30 to 35 knots, so can't entirely rule out some more organized convection, especially east of I-71, noted by the SWODY3 marginal risk, mainly for strong downbursts and/or straight line winds. Once again, will have to monitor for any areas of heavier rain with PWATs nearing 2.0 inches and deep warm cloud depths. Storm motion may also be near parallel the initiating boundaries, promoting some training of storms. This threat is highlighted by the ERO day 1 marginal. By Thursday, the synoptic pattern becomes a little more complicated, though anticipate the cold front will pass through at least a portion of our area. The best chance for more widespread showers and/or thunderstorms appears to be generally east of I-71 and along and south of US-30 in the afternoon and evening. Highs on Thursday will be closer to normal, near 80. && .LONG TERM /FRIDAY THROUGH MONDAY/... On Friday, will have to monitor the evolution of the upper trough, though think the ECMWF solution of a more progressive eastward- moving trough, rather than the GFS cut-off upper low solution, is more likely. However, it appears more likely that low-level moisture will linger into at least Friday, and thus will keep a chance of showers and thunderstorms in the forecast for the afternoon and evening hours. Anticipate the July 4th weekend should stay dry in this scenario, as the upper trough lifts east into New England with upper ridging approaching from the west. The July 4th weekend should be quite pleasant, with near normal highs in the lower 80s. && .AVIATION /18Z Monday THROUGH Saturday/... VFR across the area this afternoon with predominately VFR to persist through the TAF period. Some isolated to scattered showers have begun to develop across the area this afternoon, though thunder has been limited thus far. Anticipate thunder chances could increase slightly over the next several hours, especially at MFD/CLE/CAK/YNG, so kept in the vcts mention there for the late afternoon into the evening. A weak west to northwesterly lake breeze has developed at ERI but has yet to reach CLE. Winds are generally in the 5 to 10 knot range elsewhere from the southwest. Southwest winds around 10 knots will continue tomorrow afternoon as well. Outlook...Non-VFR possible with isolated to scattered showers and/or thunderstorms Tuesday afternoon and evening, Wednesday, and Thursday. && .MARINE... Generally light, south to southwesterly flow, around 10 knots, will persist through Wednesday. Some increased flow near 15 knots may be possible Wednesday afternoon before decreasing back around 10 knots by Wednesday night into Thursday. By Thursday night, a cold front may move across the lake, which could bring northerly flow, 10 to 15 knots into Friday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Kahn NEAR TERM...Kahn SHORT TERM...Kahn LONG TERM...Kahn AVIATION...Kahn MARINE...Kahn
Hazardous weather outlook, Jun 28, 3:50 PM EDT, 42 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 350 PM EDT Mon Jun 28 2021 LEZ061-142>149-162>169-292000- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 350 PM EDT Mon Jun 28 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-292000- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 350 PM EDT Mon Jun 28 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a marginal risk for strong to severe storms on Tuesday, generally west of I-71 with the primary threat being damaging winds. There is also a marginal risk for strong to severe storms on Wednesday, generally east of I-71 with the primary threat being damaging winds. Flash flooding is also possible on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 28, 3:04 PM EDT, 1 hour 28 minutes before
Special Weather Statement National Weather Service Cleveland OH 304 PM EDT Mon Jun 28 2021 PAZ002-003-281930- Southern Erie-Crawford- 304 PM EDT Mon Jun 28 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL ERIE AND NORTHWESTERN CRAWFORD COUNTIES... At 304 PM EDT, a strong thunderstorm was located near Harmonsburg, or 10 miles northwest of Meadville, moving east at 20 mph. Wind gusts of 50 to 55 mph are possible with this storm. Locations impacted include... Meadville, Edinboro, Cambridge Springs, Harmonsburg, Guys Mills, Saegertown, Conneautville, Conneaut Lake, Springboro, Blooming Valley, Venango, Woodcock and Conneaut Lakeshore. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4159 8034 4183 8039 4191 8005 4161 7995 TIME...MOT...LOC 1904Z 252DEG 19KT 4176 8028 Jaszka
Special weather statement, Jun 28, 3:35 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Cleveland OH
335 PM EDT Mon Jun 28 2021
OHZ020-282015-
Medina-
335 PM EDT Mon Jun 28 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MEDINA COUNTY...
At 335 PM EDT, a strong thunderstorm was located over Medina, moving
northeast at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Medina, Strongsville, Brunswick, North Royalton, Hinckley and Valley
City.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4118 8203 4120 8201 4120 8197 4123 8197
4128 8192 4128 8173 4124 8168 4114 8169
4107 8197
TIME...MOT...LOC 1935Z 230DEG 18KT 4115 8192
JaszkaSpecial weather statement, Jun 28, 3:47 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Cleveland OH
347 PM EDT Mon Jun 28 2021
OHZ013-282015-
Geauga-
347 PM EDT Mon Jun 28 2021
...A STRONG THUNDERSTORM WILL AFFECT GEAUGA COUNTY...
At 347 PM EDT, a strong thunderstorm was located near South Russell,
or 9 miles south of Chardon, moving east at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
South Russell, Middlefield, Burton, Chesterland, Parkman, Chagrin
Falls, Huntsburg, Claridon, Bainbridge and Hunting Valley.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4135 8101 4134 8106 4135 8139 4142 8139
4142 8137 4144 8137 4145 8139 4151 8139
4155 8101
TIME...MOT...LOC 1947Z 255DEG 29KT 4145 8124
JaszkaSpecial weather statement, Jun 28, 4:16 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Cleveland OH
416 PM EDT Mon Jun 28 2021
OHZ013-014-023-282045-
Geauga-Trumbull-Ashtabula Inland-
416 PM EDT Mon Jun 28 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN TRUMBULL...GEAUGA
AND SOUTHWESTERN ASHTABULA COUNTIES...
At 416 PM EDT, a strong thunderstorm was located over Burton, or 9
miles southeast of Chardon, moving east at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Chardon, South Russell, Middlefield, Burton, West Farmington,
Chesterland, Kirtland, Parkman, Huntsburg, Claridon, Montville,
Hartsgrove and Aquilla.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4166 8091 4135 8089 4135 8129 4157 8133
4158 8132 4157 8130 4160 8129 4162 8126
TIME...MOT...LOC 2016Z 255DEG 20KT 4145 8113
JaszkaLocal storm report, Jun 28, 4:32 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
432 PM EDT MON JUN 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND GST MIDDLEFIELD 41.46N 81.08W
06/28/2021 M56 MPH GEAUGA OH TRAINED SPOTTER
ALSO SOME PEA-SIZED HAIL.
&&
PSSpecial weather statement, Jun 28, 4:32 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
432 PM EDT Mon Jun 28 2021
OHZ011-013-021-022-282100-
Summit-Geauga-Portage-Cuyahoga-
432 PM EDT Mon Jun 28 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PORTAGE...
SOUTHWESTERN GEAUGA...SOUTHEASTERN CUYAHOGA AND NORTHERN SUMMIT
COUNTIES...
At 432 PM EDT, a strong thunderstorm was located near Macedonia, or
12 miles north of Akron, moving northeast at 25 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Akron, Cuyahoga Falls, Kent, Solon, Hudson, Twinsburg, Tallmadge,
Streetsboro, Macedonia, South Russell, Stow, Broadview Heights,
Aurora, Brecksville, Bedford, Bedford Heights, Fairlawn, Munroe
Falls, Chagrin Falls and Northfield.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4110 8161 4128 8169 4147 8137 4121 8126
4114 8137
TIME...MOT...LOC 2032Z 237DEG 22KT 4126 8155
JaszkaThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:26 PM EDT | Special Weather Statement | CLE | Ashland | 19 min |
| Jun 28, 2:43 PM EDT | Special Marine Warning | CLE | 22 min | |
| Jun 28, 2:48 PM EDT | Special Weather Statement | CLE | Ottawa | 42 min |
| Jun 28, 3:35 PM EDT | Special Weather Statement | CLE | Medina | 40 min |
| Jun 28, 3:47 PM EDT | Special Weather Statement | CLE | Geauga | 28 min |
| Jun 28, 4:16 PM EDT | Special Weather Statement | CLE | Geauga | 29 min |
| Jun 28, 4:42 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Portage, Summit | 33 min |
| Jun 28, 5:18 PM EDT | Special Weather Statement | CLE | Seneca | 27 min |
| Jun 28, 5:37 PM EDT | Special Weather Statement | CLE | Sandusky | 23 min |
| Jun 28, 5:46 PM EDT | Special Weather Statement | CLE | Sandusky | 29 min |
| Jun 28, 6:18 PM EDT | Special Weather Statement | CLE | Ottawa | 27 min |
| Jun 28, 6:20 PM EDT | Special Marine Warning | CLE | 52 min | |
| Jun 28, 3:04 PM EDT | Special Weather Statement | CLE | Crawford | 26 min |
| Jun 28, 6:01 PM EDT | Special Weather Statement | CLE | Crawford | 29 min |
| Jun 28, 6:23 PM EDT | Special Weather Statement | CLE | Crawford | 37 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.